Thank you for your excellent forum. I have previously posted with numbness,
tingling and right sided weakness of the extremities as well as right side of face,
numbness of face and difficulty swallowing during episodes. All tests, including the
usual workup for vasculitis, MS, SLE, Epilepsy, Todd's seizures have been done
with the exception of an MRA and LP.
Only three results were positive: an area of decreased activity or flow on the
left side of the brain, a weakly positive ANA and a high SED rate.
In searching for information on Acne Rosacea for which I have been applying
MetroGel and MetroCream for the last 2 years, I happened upon a list of
side effects, some more serious than others, among which were CNS symptoms
including numbness, tingling and weakness. My pharmacist, on consulting the
CPS, read of difficulties with the recent commercialization of MetroGel, with
cases being recorded of the above side effects.
Is it possible or even probable that my symptoms could have been caused by
this topical drug? How long will it remain in my system?
I know it's a shot in the dark, but I am hopeful that Metronidazole is the culprit.
It always risky to say that som ethink is impossible but I think that
the results you describe are highly unlikely to be related to the use
of topical metronidazole.
The drug should be out of your system within 24-48 hours of use and the
amount absorbed systemically would in any case be miniscule.
I cannot see how this would lead to a high sed rate or ANA these results
are usually indicative of some sort of mild autoimmine process / arthritis.
I am not clear as to what sort of scan revealed the anomaly of blood flow
on one side of the brain but again cannot think of a plausible link
between the finding and topical metronidazole use.
It is not clear from the information avavilable what exactly is going on
here, but I suspect that the metronidazole will not turn out to be the
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.